Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2000, 6:13 PM CDT for Emmons County, Morton County, Sioux County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 5, 2000, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 5, 2000, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Emmons County, ND, Morton County, ND, Sioux County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 052314 SVRBIS NDC029-059-085-060000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 513 PM MDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF BREIEN...OR ABOUT 25 MILES SOUTHWEST OF BISMARCK...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. ANTHONY AT 620 PM CDT SOLEN AT 520 PM MDT CANNON BALL AT 535 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4657 10094 4640 10111 4607 10036 4635 10021 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:55 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 5, 2:55 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT AUG 5 2000 ETA MODEL SEEMS TO HAVE VERY GOOD HANDLE ON FEATURES. SFC LOWS/FRONT FROM NRN MN TO ERN SD ATTM. UPPER SHORTWAVE AND VORT MAX IN SRN SASK/MAN TO ERN MT AND FAIRLY GOOD CAPES OVER CWA SETTING OFF TSTMS IN THESE REGIONS. DIRECTIONAL SHEAR NOT A WORRLY FOR TORNADIC ACTIVITY SINCE NWLY TO SWLY FLOW FROM SFC TO ALOFT. CAPES AND WET BULB ZEROS OF 10 TO 12K FT WILL ALLOW FOR SOME HAIL UP TO SVR LIMITS. HAVE RECEIVED A 1/2 INCH HAIL REPORT IN NWRN ND ALREADY. WL PROBABLY MENTION POSSIBLY SVR. SHORT WAVE IS EAST OF CWA BY 06Z...BUT ANOTHER SHORTWAVE APPROACHES THE NW AFTER 06Z...AND WL PUT CHC LATE TON AT ISN...AND CHC MORNING CONVECTION IN MOT. WL LEAVE LOW POPS IN JMS FOR SUN AS SHORTWAVE MOVES SEWD FROM MOT. NEXT UPPER SHORTWAVE APPROACHES THE NW LATE SUN NIGHT ALONG WI SFC LOW/TROUGH. THIS MOVES ACROSS THE STA MON SO WL PUT TSTMS IN FOR MON. LOW CONFIDENCE IN EXTENDED FCST AS MODELS SEEMINGLY NOT CONSISTENT FROM DAY TO DAY RUNS. NOGAPS WOULD INDICATE DRY WX THROUGH THU...BUT MRF BRINGS A TROUGH THROUGH THE STA ON TUE. WL KEEP PCPN IN ON TUE AS IN CURRENT ZONES...BUT WL GO WITH DRY FOR WED AS SFC HIGH MOVES IN AND NO APPARENT SHORTWAVE OR LIFTING MECHANISM. .BIS...NONE. VINING
In the hours before
Special weather statement, Aug 5, 12:35 PM CDT, 5 hours 38 minutes before
NDZ001-052030- SPECIAL WEATHER STATEMENT VALID UNTIL 3:30 PM CDT NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 1235 PM CDT SAT AUG 5 2000 AT 1230 PM CDT (1130 AM MDT) RADAR INDICATED A THUNDERSTORM IN NORTHWESTERN DIVIDE COUNTY MOVING SOUTHEAST. THE STORM IS EXPECTED TO MOVE SOUTHEAST THROUGH DIVIDE COUNTY. PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ASSID N
Special weather statement, Aug 5, 1:25 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT...VALID UNTIL 320 PM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 125 PM CDT SAT AUG 5 2000 NDZ001-009-052020- DIVIDE-WILLIAMS- INCLUDING THE CITIES OF CROSBY...WILLISTON 125 PM CDT SAT AUG 5 2000 .NOW... AT 120 PM CDT (1220 PM MDT) RADAR INDICATED AN AREA OF THUNDERSTORMS IN DIVIDE AND WILLIAMS COUNTIES MOVING SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE SOUTHEAST THROUGH DIVIDE AND WILLIAMS COUNTIES. PERIODS OF MODERATE TO HEAVY RAIN...DANGEROUS LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER OF THESE STORMS. ASSID N
Special weather statement, Aug 5, 3:00 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT...VALID UNTIL 500 PM CDT...CORRECTED NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 300 PM CDT SAT AUG 5 2000 NDZ009-017-052200- MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF WATFORD CITY...WILLISTON 300 PM CDT SAT AUG 5 2000 ...CORRECTED FOR VALID TIME... .NOW... AT 258 PM CDT (158 PM CDT) RADAR INDICATED A LINE OF THUNDERSTORMS IN SOUTHERN WILLIAMS AND NORTHERN MCKENZIE COUNTIES MOVING SOUTHEAST AT 30 MPH. THESE STORMS ARE EXPECTED TO CONTINUE MOVING SOUTHEAST THROUGH MCKENZIE COUNTY. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE TO HEAVY RAIN...GUSTY WINDS...DANGEROUS LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. ASSID NNNN
Local storm report, Aug 5, 4:32 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT SAT AUG 05 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 15 S (MOT)MINOT INTL ARPT ND 66 MPH TSTM GUST
08/05/00 WARD REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:24 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 56 min |
| Aug 4, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 59 min |
| Aug 4, 8:55 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 65 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Aug 5, 4:31 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 59 min |
| Aug 5, 5:21 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.